Alert archive / California / Winter Storm Warnings in 2011
Winter Storm Warning 6, NWS San Diego, CA
NWS San Diego, CA issued this winter storm warning at Dec 1, 2011, 5:22 PM PST for San Bernardino County, California. It was in force for 14 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 1, 2011, 5:22 PM PST (01:22 UTC)
- Expired
- Dec 2, 2011, 7:00 AM PST
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 5:30 PM PST | HEAVY SNOW 11 | Big Bear Lake, CA | BIG BEAR LAKE MEASURED SNOW TOTAL OF 11 INCHES AT 5 PM WITH DRIFTS OF 1-2 FEET. |
| Dec 1, 11:26 PM PST | SNOW 18 | Big Bear Lake, CA | SNOW TOTAL 18 INCHES. STILL SNOWING HEAVILY. SNOW DRIFTS 2 TO 3 FEET DEEP. |
| Dec 2, 6:30 AM PST | SNOW 16 | 3 Se Big Bear City, CA | TOTAL ACCUMULATION 14 TO 16 INCHES OF NEW SNOW FROM WEDNESDAY NIGHT UNTIL FRIDAY MORNING. |
| Dec 2, 7:00 AM PST | SNOW 0.5 | 1 Sse Mountain Pass, CA | THE MOUNTAIN PASS CO-OP OBSERVER MEASURED A HALF AN INCH OF SNOW AT AN ELEVATION OF 4777 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
448 WWUS46 KSGX 020122 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 522 PM PST THU DEC 1 2011 ...HIGHER ELEVATION SNOWFALL IN THE SAN BERNARDINO MOUNTAINS THROUGH THIS EVENING... .MOISTURE WRAPPING AROUND A LOW PRESSURE SYSTEM CENTERED NEAR THE CALIFORNIA/ARIZONA BORDER WILL CONTINUE TO GENERATE MODERATE TO LOCALLY HEAVY SNOWFALL IN THE SAN BERNARDINO MOUNTAINS. ADDITIONAL ACCUMULATIONS OF 6 INCHES OR MORE IS POSSIBLE ABOVE 6000 FT. ABOVE 4000 FEET ADDITIONAL ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES ON THE DESERT SLOPES AND LESS THAN 2 INCHES ON THE COASTAL SLOPES. CAZ055-021200- /O.UPG.KSGX.WW.Y.0014.000000T0000Z-111202T0600Z/ /O.NEW.KSGX.WS.W.0006.111202T0122Z-111202T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE... BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE... FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT... I-15 AT 3500 FEET...LAKE ARROWHEAD...MOUNT BALDY... MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN...RUNNING SPRINGS... TWIN PEAKS...WRIGHTWOOD 522 PM PST THU DEC 1 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG GUSTY WINDS...WHICH IS IN EFFECT UNTIL 7 AM PST FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW LEVELS: 3500 TO 4000 FEET. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES BELOW 6000 FT WITH AMOUNTS OF 6 TO 10 INCHES ABOVE 6000 FEET...MAINLY ON THE DESERT SLOPES. * TIMING: THROUGH FRIDAY MORNING. * WINDS: NORTH TO NORTHEAST 20 TO 35 MPH WITH GUSTS TO 50 MPH AT TIMES. * VISIBILITY: REDUCED TO ONE QUARTER MILE OR LESS AT TIMES IN SNOW...BLOWING SNOW AND FOG. * IMPACTS: RESIDENTS AND TRAVELERS IN THE MOUNTAINS SHOULD BE PREPARED FOR WINTRY CONDITIONS AND HAZARDOUS DRIVING CONDITIONS DUE TO SLICK ROADS. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. SOME ACCUMULATIONS ARE POSSIBLE AT THE TOP OF THE CAJON PASS. * OUTLOOK: LIGHT TO MODERATE SNOW WILL CONTINUE OVERNIGHT...TAPERING OFF BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SS/DIFULVIO
2 follow-up statements
326 WWUS46 KSGX 021054 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 254 AM PST FRI DEC 2 2011 ...HIGHER ELEVATION SNOWFALL IN THE SAN BERNARDINO MOUNTAINS THROUGH EARLY THIS MORNING... .UPPER LEVEL LOW PRESSURE OVER ARIZONA AND SOUTHERN CALIFORNIA WILL MOVE EAST TODAY WITH DECREASING MOISTURE. SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH AROUND DAYBREAK. CAZ055-021500- /O.CON.KSGX.WS.W.0006.000000T0000Z-111202T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE... BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...FAWNSKIN... FOREST FALLS...MOUNT BALDY...RUNNING SPRINGS...TWIN PEAKS... WRIGHTWOOD 254 AM PST FRI DEC 2 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING ABOVE 5500 FEET... A WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. * SNOW LEVELS: 3500 TO 4000 FEET. * SNOW ACCUMULATIONS: ADDTIONAL ACCUMULATIONS OF 2 INCHES OR LESS...MAINLY ABOVE 5500 FEET ON DESERT SLOPES AND NEAR RIDGE TOPS. * TIMING: THROUGH EARLY THIS MORNING. * WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * VISIBILITY: REDUCED TO ONE QUARTER MILE OR LESS AT TIMES IN SNOW...BLOWING SNOW AND FOG. * IMPACTS: RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD CLOSURES. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MARTIN
895 WWUS46 KSGX 021445 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 645 AM PST FRI DEC 2 2011 CAZ055-021545- /O.EXP.KSGX.WS.W.0006.000000T0000Z-111202T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE... BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...FAWNSKIN... FOREST FALLS...MOUNT BALDY...RUNNING SPRINGS...TWIN PEAKS... WRIGHTWOOD 645 AM PST FRI DEC 2 2011 ...WINTER STORM WARNING WILL EXPIRE AT 7 AM PST THIS MORNING ABOVE 5500 FEET... THE WINTER STORM WARNING ABOVE 5500 FEET WILL EXPIRE AT 7 AM PST THIS MORNING. ALTHOUGH A FEW ISOLATED SHOWERS MAY LINGER OVER THE SAN BERNARDINO MOUNTAINS THIS MORNING...LITTLE OR NO NEW ACCUMULATIONS ARE EXPECTED. THEREFORE...THE WINTER WEATHER WARNING WILL EXPIRE AT 7 AM. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 1, 1:50 PM PST, 3 hours 32 minutes earlier.
Area forecast discussion, Dec 1, 1:50 PM PST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
150 PM PST THU DEC 1 2011
.SYNOPSIS...
UNSEASONABLY COLD AND DEEP UPPER LEVEL LOW OVER THE CALIFORNIA AND
ARIZONA BORDER WILL CONTINUE TO BRING MUCH COLDER CONDITIONS TO THE
REGION THROUGH TONIGHT...AS WELL AS STRONG NORTH TO NORTHEAST WINDS
AND SCATTERED RAIN AND SNOW SHOWERS. AS THIS SYSTEM SHIFTS EAST ON
FRIDAY...COLDER CONDITIONS WILL REMAIN...BUT WINDS AND THE THREAT OF
SHOWERS WILL DIMINISH. COLD AND UNSETTLED WEATHER WILL LINGER INTO
THE WEEKEND...AS ANOTHER LOW DROPS INTO THE DESERT SOUTHWEST.
HOWEVER...HIGH PRESSURE WILL BUILD OVER THE PACIFIC LATE IN THE
WEEKEND AND EARLY NEXT WEEK...WITH FAIR AND LOCALLY GUSTY CONDITIONS
DEVELOPING. COOLER WILL DEVELOP ONCE AGAIN BY NEXT THURSDAY...WITH
THE MARINE LAYER RETURNING TO COASTAL AREAS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY CONTINUES TO SHOW AN UNSEASONABLY DEEP AND COLD
UPPER LEVEL LOW CENTERED NEAR OVER THE CALIFORNIA AND ARIZONA BORDER
THIS AFTERNOON. COMPOSITE RADAR IMAGERY CONTINUES TO SHOW PLENTY OF
SHOWERS ACTIVITY OVER SOUTHERN CALIFORNIA...ARIZONA...AND NEVADA
WRAPPING AROUND THIS SYSTEM AND INTO THE DESERTS AND SAN BERNARDINO
MOUNTAINS. WITH THE DAYTIME HEATING...SCATTERED SHOWERS ARE ALSO
DEVELOPING OVER THE RIVERSIDE AND SAN DIEGO MOUNTAINS. A FEW OF
THESE SHOWERS ARE EVEN MAKING INTO THE EASTERN PORTIONS OF THE SAN
DIEGO VALLEYS. AMOUNTS HAVE BEEN PRETTY LIGHT THIS AFTERNOON...AT
LESS THAN A TENTH OF AN INCH...BUT THE SAN BERNARDINO MOUNTAINS ARE
SEEING SNOW. LATEST SPOTTER REPORTS SUGGEST UP TO 6 INCHES OF SNOW
IN THE BIG BEAR AREA...WITH MODERATE SNOW STILL FALLING.
THEREFORE...HAVE EXTENDED THE WINTER WEATHER ADVISORY THROUGH 10
PM...AS THESE SHOWERS CONTINUE TO WRAP INTO SAN BERNARDINO MOUNTAINS
THROUGH THE EVENING HOURS.
THE OTHER MAIN CONCERN WITH THIS UPPER LEVEL LOW CONTINUES TO BE
WITH THE STRONG AND GUSTY WINDS. SURFACE GRADIENTS HAVE WEAKEN A
BIT THIS AFTERNOON...BUT SHOULD INCREASE ONCE AGAIN TONIGHT. THE
UPPER LEVEL SUPPORT WILL ALSO INCREASE ONCE AGAIN...SO HAVE LEFT
MOST OF THE HIGH WIND WARNING AND ADVISORIES INTACT. HOWEVER...HAVE
ADJUSTED THE PRODUCTS OVER THE ORANGE COUNTY COASTAL AREAS AND MUCH
OF SAN DIEGO COUNTY...AS THE STRONG WINDS STAYED WELL NORTH OF THE
REGION. IN FACT...LIGHT ONSHORE GRADIENTS REMAIN OVER SAN DIEGO
COUNTY...WITH BOTH LINDBERGH AND CAMPO REPORTING WEST WINDS AT 12
KNOTS AND 4 KNOTS RESPECTIVELY. THEREFORE...HAVE CANCELLED THE WIND
ADVISORIES FOR THE SAN DIEGO COASTAL AREAS AND VALLEYS...AND
DOWNGRADED WITH HIGH WINDS WARNING FOR THE MOUNTAINS TO AN
ADVISORY...AS SOME OF THE HIGHER PEAKS AND RIDGES MAY SEE SOME GUSTY
NORTH TO NORTHEAST WINDS. MODELS ARE SUGGESTING THAT THESE WINDS
WILL QUICKLY WEAKEN TOMORROW MORNING...SO HAVE SHORTEN THE LENGTH OF
THE WIND PRODUCTS AS WELL. OTHERWISE...EXPECT SHOWERS TO LINGER
MAINLY OVER THE MOUNTAINS AND DESERTS TOMORROW...WITH COOLER
CONDITIONS PREVAILING ONCE AGAIN.
AS THE LOW SLOWLY MOVES EAST ON FRIDAY...ANOTHER CLOSED LOW DEVELOPS
OVER THE CALIFORNIA AND ARIZONA BORDER FOR SATURDAY. MODELS ARE
COMING INTO BETTER CONSENSUS RETROGRADING THIS SYSTEM TO THE WEST ON
SATURDAY...BEFORE QUICKLY MOVING IT EAST ON SUNDAY AND MONDAY.
HOWEVER...IT DOES NOT LOOK LIKE IT WILL HAVE NEAR THE MOISTURE AS
THIS CURRENT SYSTEM. FOR NOW...LEFT A SLIGHT CHANCE OF SHOWERS OVER
THE MOUNTAINS...BUT EVEN THAT MAY BE MARGINAL AT BEST. ALSO EXPECT
GUSTY OFFSHORE WINDS TO DEVELOP AGAIN OVER THE WEEKEND...WITH GUSTS
35 TO 45 MPH IN THE WINDIEST LOCATIONS. DRIER AND WARMER CONDITIONS
WILL DEVELOP FOR THE FIRST PART OF NEXT WEEK...AS HIGH PRESSURE
BUILDS OVER THE PACIFIC. HOWEVER....ANOTHER TROUGH OF LOW PRESSURE
STARTS DIGGING OVER THE WEST FOR LATE WEDNESDAY AND THURSDAY. THIS
MEANS THAT COOLER CONDITIONS WILL DEVELOP...WITH THE MARINE LAYER
RETURNING TO COASTAL AREAS AND VALLEYS.
&&
.AVIATION...
012049Z...STRONG AND GUSTY N/NE WINDS 20-35 KT G 50 KT AOA 1000 FT
MSL THROUGH 02/1800 UTC. THIS WILL CONTINUE TO RESULT IN MOD-STG
UDDFS/ROTORS/LLWS OVER AND S/SW OF MTNS. ALSO...SCT-BKN CLD LAYERS
AT 3000-4000 FT MSL AND 6000-9000 FT MSL WILL CONTINUE OVER SOUTHERN
CALIFORNIA...WITH SHRA/SHSN/TSRA POSSIBLE...PARTICULARLY OVER THE
MTNS AND DESERTS THROUGH 02/1800 UTC. EXPECT MTN SLOPES TO BE
OBSCURED AT TIMES IN SHRA/SHSN/FG THROUGH FRIDAY MORNING. THERE WILL
ALSO BE PERSISTENT SCT HIGHER CLDS AOA FL200 THROUGH TONIGHT.
AT THE SURFACE...NW/N/NE WINDS 15-20 KT G 30-35 KT WILL CONTINUE
OVER MOST LOCATIONS THROUGH FRIDAY MORNING...WITH LOCAL GUSTS 40-50
KT OVER AND THROUGH MTN PASSES/CANYONS. WINDS MAY START TO DIMINISH
A LITTLE LATER THIS AFTERNOON INTO THIS EVENING. BLOWING DUST WILL
LOCALLY REDUCE SFC VIS TO 3-5 SM IN SAN BERNARDINO COUNTY AND THE
COACHELLA VALLEY. WINDS WILL LIGHTEN CONSIDERABLY AFTER 02/1800 UTC.
&&
.MARINE...
SAN CLEMENTE BUOY READINGS AND COASTAL OBS INDICATE WEAKENING WINDS
OVER THE COASTAL WATERS. HOWEVER...MODELS SHOW THAT GUSTY WINDS
SHOULD CONTINUE OVER THE WATERS THROUGH TONIGHT. THUS...THE GALE
WARNING HAS BEEN CANCELLED AND REPLACED WITH A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM FRIDAY.
ALSO...THE STRONG NORTH/NORTHEAST WINDS WILL CONTINUE TO GENERATE
SHORT PERIOD WIND WAVES OF 3 TO 4 FEET. THESE WIND WAVES...COMBINED
WITH A WESTERLY SWELL...WILL PRODUCE HAZARDOUS SEAS AND ROUGH
BOATING CONDITIONS THROUGH TONIGHT.
&&
.FIRE WEATHER...
COLD UPPER LEVEL LOW WILL CONTINUE TO BRING STRONG AND GUSTY NORTH
TO NORTHWEST WINDS THROUGH TONIGHT...BEFORE DRASTICALLY REDUCING
LATE FRIDAY MORNING. NORTH TO NORTHEAST WIND GUSTS UP TO 60 MPH
WILL BE POSSIBLE...WITH LOCAL GUSTS UP TO 75 MPH POSSIBLE DEVELOPING
LATER TONIGHT THROUGH AND BELOW THE FAVORED CANYONS AND PASSES.
DAYTIME HUMIDITIES WILL BE MARGINAL AT BEST...RANGING BETWEEN 15 TO
30 PERCENT...WHICH MAY LEAD TO SOME FIRE WEATHER CONCERNS OVER
PORTIONS OF THE INLAND EMPIRE AND ORANGE COUNTY. NEAR THE FOOTHILLS
OF THE SAN BERNARDINO...RIVERSIDE...AND SANTA ANA MOUNTAINS WHERE
RECOVERIES WILL BE MODERATE TO POOR. THEREFORE...A RED FLAG WARNING
REMAINS IN EFFECT FOR THE INLAND EMPIRE...THE SANTA ANA MOUNTAINS
AND FOOTHILLS...AND THE ORANGE COUNTY COASTAL AREAS THROUGH FRIDAY
AFTERNOON.
ALTHOUGH WINDS WILL BE GUSTY ELSEWHERE...SCATTERED SHOWERS AND SNOW
SHOWERS WILL CONTINUE TO BE POSSIBLE...WITH MORE WETTING RAINS
POSSIBLE WITH THE STRONGER SHOWERS. THIS WILL KEEP HUMIDITIES IN
NON-CRITICAL RANGES IN THE MOUNTAINS. WINDS WILL DECREASE ON FRIDAY.
LIGHT TO MODERATE OFFSHORE FLOW MAY DEVELOP ONCE AGAIN FOR THE
WEEKEND AND EARLY NEXT WEEK.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 10 AM PST FRIDAY FOR THE RIVERSIDE
COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE...SANTA ANA MOUNTAINS AND FOOTHILLS.
WIND ADVISORY UNTIL 10 AM PST FRIDAY FOR THE SAN DIEGO COUNTY
MOUNTAINS...SAN DIEGO COUNTY DESERTS...APPLE AND LUCERNE
VALLEYS...COACHELLA VALLEY...ORANGE COUNTY COASTAL AREAS.
WINTER STORM WARNING UNTIL 7 AM PST FRIDAY MORNING FOR THE SAN
BERNARDINO COUNTY MOUNTAINS.
RED FLAG WARNING UNTIL 3 PM PST FRIDAY FOR THE ORANGE COUNTY
COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE...SANTA ANA MOUNTAINS-INCLUDING
THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST.
PZ...SMALL CRAFT ADVISORY UNTIL 4 AM PST FRIDAY FOR THE COASTAL
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM...WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...PALMER
AVIATION/MARINE...HARRISONHazardous weather outlook, Dec 1, 4:00 PM PST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST THU DEC 1 2011 CAZ042-043-048-050-055>058-060>062-PZZ750-775-021230- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 PM PST THU DEC 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT HIGH WIND WARNING UNTIL 10 AM PST FRIDAY FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE... SANTA ANA MOUNTAINS AND FOOTHILLS. WIND ADVISORY UNTIL 10 AM PST FRIDAY FOR THE SAN DIEGO COUNTY MOUNTAINS. WIND ADVISORY UNTIL 10 AM PST FRIDAY FOR THE SAN DIEGO COUNTY DESERTS. WIND ADVISORY UNTIL 10 AM PST FRIDAY FOR THE APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY. WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR THE SAN BERNARDINO COUNTY MOUNTAINS. RED FLAG WARNING UNTIL 3 PM PST FRIDAY FOR THE ORANGE COUNTY COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST. WIND ADVISORY UNTIL 10 AM PST FRIDAY FOR THE ORANGE COUNTY COASTAL AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY WINDS AND PRECIPITATION WILL END BY FRIDAY AFTERNOON. ANOTHER UPPER LOW WILL DROPPING SOUTH FROM THE GREAT BASIN INTO ARIZONA WILL GENERATE MODERATE GUSTY NORTHEAST WINDS THROUGH AND BELOW THE PASSES AND CANYONS SATURDAY AND SUNDAY. DRY CONDITIONS WITH WEAK OFFSHORE FLOW IS EXPECTED MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. SS
In the hours before
Local storm report, Dec 1, 11:25 AM PST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1125 AM PST THU DEC 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM NON-TSTM WND DMG 3 NE RANCHO CUCAMONGA 34.15N 117.53W
12/01/2011 SAN BERNARDINO CA LAW ENFORCEMENT
SLOW LANE OF HIGHWAY 210 AT DAY CREEK BLVD CLOSED FOR
APPROXIMATELY ONE HOUR TO UPRIGHT A SEMI TRUCK.
0646 AM NON-TSTM WND DMG 4 NW SAN BERNARDINO 34.18N 117.34W
12/01/2011 SAN BERNARDINO CA LAW ENFORCEMENT
BOX TRUCK ON ITS SIDE IN THE SLOW LANE OF INTERSTATE 15
NEAR GLEN HELEN PARKWAY.
0446 AM NON-TSTM WND DMG 3 NW FONTANA 34.13N 117.49W
12/01/2011 SAN BERNARDINO CA LAW ENFORCEMENT
BIG RIG OVERTURNED IN THE CENTER DIVIDE OF HIGHWAY 210 AT
BEECH AVENUE BLOCKING THE HOV LANE. REPORT CITES EXTREME
WINDS. LANES CLOSED UNTIL 0930 PST WHEN TRUCK WAS
UPRIGHTED.
0744 AM NON-TSTM WND DMG 3 ESE CRESTLINE 34.23N 117.25W
12/01/2011 SAN BERNARDINO CA LAW ENFORCEMENT
POWER LINES ARE DOWN ACROSS CREST FOREST DRIVE AT SCENIC
DRIVE NEAR RIMFOREST.
0744 AM NON-TSTM WND DMG 4 NE SAN BERNARDINO 34.18N 117.24W
12/01/2011 SAN BERNARDINO CA LAW ENFORCEMENT
POWER LINES ARE DOWN IN THE LANES OF EDGEMONT DRIVE NEAR
SAN BERNARDINO. A TREE IS ALSO DOWN.
0626 AM NON-TSTM WND DMG 1 SE MENTONE 34.05N 117.11W
12/01/2011 SAN BERNARDINO CA LAW ENFORCEMENT
POWER POLES DOWN ACROSS THE WHOLE STREET ON 3RD AVENUE
NEAR THE CRAFTON RESERVOIR. CARS WERE DRIVING OVER THE
LINES UNTIL FIRE AND POLICE ARRIVED TO BLOCK OFF THE
ROADWAY. ETA FROM EDISON UNKNOWN.
0824 AM NON-TSTM WND DMG RANCHO CUCAMONGA 34.12N 117.57W
12/01/2011 SAN BERNARDINO CA PUBLIC
MULTIPLE BIG TREES DOWN BLOCKING ROADWAYS, AS WELL AS
FENCES DOWN.
&&
TSTALLLocal storm report, Dec 1, 12:49 PM PST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1249 PM PST THU DEC 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM HIGH SUST WINDS SAN BERNARDINO 34.14N 117.29W
12/01/2011 M40.00 MPH SAN BERNARDINO CA MESONET
HIGH WINDS BEGAN AT THE CAL STATE SAN BERNARDINO MESONET
STATION BETWEEN 0350 AND 0450 PST. DURING THIS TIME
SUSTAINED WINDS OF 40 MPH WERE RECORDED ALONG WITH GUSTS
OF 47 AND 53 MPH. HIGH WINDS ENDED BETWEEN 0450 AND 0550
PST.
0551 AM HIGH SUST WINDS SAN BERNARDINO 34.14N 117.29W
12/01/2011 M49.00 MPH SAN BERNARDINO CA PUBLIC
THE PALM AVENUE ELEMENTARY WEATHER STATION RECORDED
SUSTAINED NORTHEAST WINDS OF 49 MPH AROUND 0700 PST. A
MAX WIND GUST OF 70 MPH WAS RECORDED AT THE SAME STATION
AT 0551 PST.
&&
TSTALLThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 1:05 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 36 hr |
| Dec 2, 1:11 PM PST | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 14 hr |
Nearby
Winter Storm Warnings in California, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.